I recently came completely off of the drug after weaning slowly down (started at 50mg, 2x per day, then went to 25mg, 2X per day for two weeks, then down to 25mg, 1X per day for a week). I've been off for three full days now, and have had quite a ride. The first full day I was off, my heart rate went up to over a hundred, and stayed there for most of the day, tapering down in the evening to a cool 80bpm. On the second full day, I had no problems at all, heart rate stayed in the 70-80 range all day. Now, on the third day, my heart rate has gone back up. It's been around 110bpm most of the day again, and now, in the evening, is starting to taper down...right now it's about 94bpm. I had a short instance of lightheadedness today while sitting down, but it lasted all of 20 seconds...so not sure if I can attribute that to this whole ordeal. It's getting fairly uncomfortable.
Here's the main question...I've called my cardiologist, and they want to schedule a halter monitor, which I'm fine with...but I can't get in to see him until four days from now. Is it ok to wait this long? At what point do I cave and go to a hospital?
I can find a lot about side-effects while taking metoprolol, but not a lot about what happens after properly weaning off the medication. Thanks!